Alert archive / Massachusetts / Gale Warnings in 2020
Gale Warning 33, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Aug 16, 2020, 10:18 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2020, 10:18 PM EDT (02:18 UTC)
- Expired
- Aug 17, 2020, 3:20 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
525 WHUS71 KBOX 170218 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1018 PM EDT Sun Aug 16 2020 ANZ231-171030- /O.CAN.KBOX.SC.Y.0096.000000T0000Z-200817T2000Z/ /O.NEW.KBOX.SC.Y.0097.200817T0800Z-200818T1200Z/ Cape Cod Bay- 1018 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 8 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...From 4 AM Monday to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-171030- /O.UPG.KBOX.SC.Y.0096.000000T0000Z-200817T2000Z/ /O.NEW.KBOX.GL.W.0033.200817T0218Z-200817T1200Z/ Nantucket Sound- 1018 PM EDT Sun Aug 16 2020 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Nantucket Sound. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ254-255-171030- /O.UPG.KBOX.SC.Y.0096.000000T0000Z-200818T1100Z/ /O.NEW.KBOX.GL.W.0033.200817T0218Z-200817T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 1018 PM EDT Sun Aug 16 2020 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-171030- /O.UPG.KBOX.SC.Y.0096.000000T0000Z-200817T2300Z/ /O.NEW.KBOX.GL.W.0033.200817T0218Z-200817T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1018 PM EDT Sun Aug 16 2020 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-171030- /O.EXT.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Massachusetts Bay and Ipswich Bay- 1018 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-171030- /O.EXT.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1018 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-171030- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1200Z/ Vineyard Sound-Buzzards Bay- 1018 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-171030- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1700Z/ Rhode Island Sound-Block Island Sound- 1018 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 1 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Chai
2 follow-up statements
937 WHUS71 KBOX 170600 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 200 AM EDT Mon Aug 17 2020 ANZ254-255-171200- /O.CON.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 200 AM EDT Mon Aug 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-171200- /O.CON.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 200 AM EDT Mon Aug 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232-171200- /O.CON.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ Nantucket Sound- 200 AM EDT Mon Aug 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Nantucket Sound. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-171400- /O.CON.KBOX.SC.Y.0097.200817T0800Z-200818T1200Z/ Cape Cod Bay- 200 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...From 4 AM Monday to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-171400- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Massachusetts Bay and Ipswich Bay- 200 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-171200- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1200Z/ Vineyard Sound-Buzzards Bay- 200 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-171400- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1700Z/ Rhode Island Sound-Block Island Sound- 200 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 1 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-171400- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 200 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Chai
956 WHUS71 KBOX 170720 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 320 AM EDT Mon Aug 17 2020 ANZ254-255-171530- /O.CAN.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ /O.EXA.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds have decreased below gale-force. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-171530- /O.CAN.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ /O.EXA.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds have decreased below gale-force. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-171530- /O.CAN.KBOX.GL.W.0033.000000T0000Z-200817T1200Z/ /O.EXA.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Nantucket Sound- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Nantucket Sound. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds have decreased below gale-force. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-171530- /O.EXT.KBOX.SC.Y.0097.200817T0720Z-200818T1200Z/ Cape Cod Bay- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-171530- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Massachusetts Bay and Ipswich Bay- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233-234-171200- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1200Z/ Vineyard Sound-Buzzards Bay- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-171530- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200817T1700Z/ Rhode Island Sound-Block Island Sound- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 1 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-171530- /O.CON.KBOX.SC.Y.0096.000000T0000Z-200818T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 320 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Chai
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Aug 16, 6:59 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 16, 6:59 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
659 PM EDT Sun Aug 16 2020
.SYNOPSIS...
Low pressure passing well southeast of the region will bring
a period of rain, mainly across Rhode Island and southeast
Massachusetts into early Monday. Much of Monday should turn out
to be dry, but an upper level disturbance may bring some
scattered showers/isolated thunderstorms Monday afternoon into
Monday night. Seasonable temperatures return Tuesday and
continue through the end of the work week with mainly dry
weather and comfortable humidity levels. Perhaps some unsettled
weather arrives by next Saturday and/or Saturday night with an
approaching cold front.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
7 pm update...
The last frames of visible satellite show the center of
circulation sitting offshore this evening. Stratiform rain
continues over much of eastern MA and RI. A semi stationary
linear feature has set up with heavier rainfall but so far remained
offshore. While rain will continue overnight the main
adjustment with this update was to decrease rainfall amounts a
bit over the Cape and islands overnight.
Previous Discussion...
Low pressure will move NE near the 40N/70W benchmark late this
evening, then head towards the Maritimes late tonight. Light
rain had pretty much moved in already this afternoon. Main
question will be how far north and west the appreciable rainfall
will get. Thinking the heaviest rainfall will be confined to the
Cape and islands, with amounts tapering off between the Cape
Cod Canal and the Boston-Providence corridor, rainfall amounts
should taper off faster north and west of I-95, generally
amounting to one tenth inch or less for most.
Otherwise, cloudy with near normal low temperatures. Northeast
winds continue, and should increase for a time late this evening
into early Monday morning.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Still looking like Monday will be a transition day. Steadier
rainfall should be departing the Cape and islands during the
morning. However, will still need to contend with a mid level
disturbance and a weak front during the afternoon and evening
hours. Not looking especially robust, but cannot dismiss the
idea of a few thunderstorms. Thinking mainly showers as these
features pass through Monday night.
Persistent northeast to east winds will result in yet another
day for rough surf. Will wind speeds will not be very high,
expecting a significant easterly swell to compensate. For areas
not exposed to an easterly swell, still looking at least a
moderate risk for rip currents.
Temperatures near normal during this time, expect for below
normal high temperatures towards the east coast Monday.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Seasonable temperatures through this week with mostly dry weather.
* Rain/thunderstorm chances return around next weekend
Details...
Tuesday through Friday...
We're in for a quiet stretch of weather the rest of the week
with comfortable humidity and seasonable temperatures. A cold
front dropping through on Tuesday brings the return of dewpoints
down in the low to mid 50s. This means comfortable humidity
through at least Thursday; moisture return on Friday ahead of an
approaching cold front brings increasing dewpoints but still
not excessive. Rain wise, showers lingering on Tuesday morning
will be the only real chance of rain for the week. High pressure
building in at the surface should keep things largely dry Wed-
Fri. The general trough pattern initially over the east coast
help keep temperatures seasonable. 850mb temps remain in the
9-12C range allowing for highs in the 80s throughout.
The weekend...
Saturday/Sunday would appear to be the next shot at unsettled
weather including scattered showers and thunderstorms.
Confidence is low in the details at this range, but an incoming
shortwave and cold front will bring increasing cloud cover and
rain chances.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00Z update...
Tonight: Moderate confidence.
Widespread IFR to MVFR ceilings developing with E winds turning NE
at 5 to 10 kts for interior terminals and 10 to 15 kts for coastal
terminals. Gusts 20 to 30 kts for Cape and Island terminals.
Monday: Moderate confidence.
Widespread IFR to MVFR ceilings to start, but expect gradual
improvement to VFR from west to east by the afternoon hours. NE
winds turning E and then SE at around 5 kts for interior terminals.
Winds stay NE for eastern MA terminals at 5 to 10 kts.
Monday Night: Moderate confidence.
Mainly VFR. Brief MVFR in heavier showers. Light south winds
shifting west late.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Tuesday through Friday/...
Tuesday: VFR. Slight chance SHRA.
Tuesday Night through Friday: VFR.
&&
.MARINE...
Rough seas continue across the outer coastal waters into at
least Monday night. Gusty winds pick up again overnight. Rain
showers, heavy at times, are expected to reduce visibilities
over the southern waters tonight. Winds diminish further Monday,
but seas will take longer to subside.
Outlook /Tuesday through Friday/...
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.
Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday through Friday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ007-019-
022>024.
High Surf Advisory from 8 AM to 8 PM EDT Monday for MAZ007-019-
022>024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ008.
High Surf Advisory from 8 AM to 8 PM EDT Monday for RIZ008.
MARINE...Small Craft Advisory until 4 PM EDT Monday for ANZ231-232.
Small Craft Advisory until 8 AM EDT Monday for ANZ233-234.
Small Craft Advisory until 1 PM EDT Monday for ANZ235-237.
Small Craft Advisory until 7 AM EDT Tuesday for ANZ250-254-255.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ251.
Small Craft Advisory until 7 PM EDT Monday for ANZ256.
&&
SYNOPSIS...Belk/BW
NEAR TERM...Belk/BW
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BWHazardous weather outlook, Aug 16, 4:23 PM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Sun Aug 16 2020 CTZ002>004-MAZ002>006-008>018-020-021-026-RIZ001>007-172030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 423 PM EDT Sun Aug 16 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-019-022>024-RIZ008-172030- Eastern Essex MA-Eastern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Block Island RI- 423 PM EDT Sun Aug 16 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for northeastern Massachusetts, southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-172030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Sun Aug 16 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:18 PM EDT | Small Craft Advisory | BOX | 18 hr | |
| Aug 17, 7:56 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 49 min |
Nearby
Gale Warnings in Massachusetts, 2020Every gale warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.